zbMATH — the first resource for mathematics

A non-local regularization of first order Hamilton-Jacobi equations. (English) Zbl 1073.35059
This paper is concerned with the non-local first-order Hamilton-Jacobi equation \[ \partial_t u+ H(t,x,u,\nabla u)+ g[u]= 0\quad\text{in }[0,\infty)\times \mathbb{R}^N,\tag{1} \]
\[ u(0,x)= u_0(x)\quad\text{for all }x\in\mathbb{R}^N,\tag{2} \] with \(u_0\in W^{1,\infty}(\mathbb{R}^N)\), where \(\nabla u\) denotes the gradient w.r.t. \(x\), and \(g[u]\) denotes the pseudodifferential operator defined by the symbol \(|\xi|^\lambda\), \(1< \lambda< 2\).
The main result asserts that there exists a solution of (1) with bounded Lipschitz continuous initial condition that is twice continuously differentiable in \(x\) and continuously differentiable in \(t\), i.e. is regular. Firstly, the viscosity solution theory is used to give a notion of merely continuous solution of (1) and to construct a bounded Lipschitz continuous one. Secondly, using Duhamel’s integral representation of (1), an “integral” solution that is \(C^2\) in \(x\) is constructed by a fixed point method and is proved that the “integral” solution is \(C^1\) in \(t\). It finally turns out to be a viscosity solution of (1) (with classical derivatives); the comparison result (which implies uniqueness) permits to conclude.
The author also proves that higher regularity (in fact \(C^\infty\) regularity in \((t,x)\)) can be obtained if the assumptions on \(H\) are strengthened. For \(\lambda= 2\), this method for proving regularity results is new. In the last section, thinking of the vanishing viscosity method, a vanishing Lévy operator is considered and an error estimate is given.

35F25 Initial value problems for nonlinear first-order PDEs
35B65 Smoothness and regularity of solutions to PDEs
35B05 Oscillation, zeros of solutions, mean value theorems, etc. in context of PDEs
35G25 Initial value problems for nonlinear higher-order PDEs
35K55 Nonlinear parabolic equations
PDF BibTeX Cite
Full Text: DOI
[1] Alvarez, O.; Tourin, A., Viscosity solutions of nonlinear integro-differential equations, Ann. inst. H. Poincaré anal. non linéaire, 13, 3, 293-317, (1996) · Zbl 0870.45002
[2] Amadori, A.L., Nonlinear integro-differential evolution problems arising in option pricinga viscosity solutions approach, Differential integral equations, 16, 7, 787-811, (2003) · Zbl 1052.35083
[3] Barles, G., Uniqueness and regularity results for first-order hamilton – jacobi equations, Indiana univ. math. J., 39, 2, 443-466, (1990) · Zbl 0709.35024
[4] Barles, G.; Perthame, B., Discontinuous solutions of deterministic optimal stopping time problems, RAIRO modél. math. anal. numér., 21, 4, 557-579, (1987) · Zbl 0629.49017
[5] Barles, G.; Perthame, B., Comparison principle for Dirichlet-type hamilton – jacobi equations and singular perturbations of degenerated elliptic equations, Appl. math. optim., 21, 1, 21-44, (1990) · Zbl 0691.49028
[6] Barles, G.; Buckdahn, R.; Pardoux, E., Backward stochastic differential equations and integral-partial differential equations, Stochastics stochastics rep., 60, 1-2, 57-83, (1997) · Zbl 0878.60036
[7] Benth, F.E.; Karlsen, K.H.; Reikvam, K., Optimal portfolio management rules in a non-Gaussian market with durability and intertemporal substitution, Finance stochastics, 5, 4, 447-467, (2001) · Zbl 1049.91059
[8] Benth, F.E.; Karlsen, K.H.; Reikvam, K., Optimal portfolio selection with consumption and nonlinear integro-differential equations with gradient constrainta viscosity solution approach, Finance stochastics, 5, 3, 275-303, (2001) · Zbl 0978.91039
[9] Benth, F.E.; Karlsen, K.H.; Reikvam, K., Portfolio optimization in a Lévy market with intertemporal substitution and transaction costs, Stochastics stochastics rep., 74, 3-4, 517-569, (2002) · Zbl 1035.91027
[10] Clarke, F.H.; Ledyaev, Yu.S.; Stern, R.J.; Wolenski, P.R., Nonsmooth analysis and control theory, graduate texts in mathematics, vol. 178, (1998), Springer New York · Zbl 1047.49500
[11] Clavin, P., Diamond patterns in the cellular front of an overdriven detonation, Phys. rev. lett., 88, (2002)
[12] Crandall, M.G.; Ishii, H.; Lions, P.-L., User’s guide to viscosity solutions of second order partial differential equations, Bull. amer. math. soc. (N.S.), 27, 1, 1-67, (1992) · Zbl 0755.35015
[13] Crandall, M.G.; Lions, P.-L., Viscosity solutions of hamilton – jacobi equations, Trans. amer. math. soc., 277, 1, 1-42, (1983) · Zbl 0599.35024
[14] Droniou, J.; Gallouet, T.; Vovelle, J., Global solution and smoothing effect for a non-local regularization of a hyperbolic equation, J. evol. equation, 3, 3, 499-521, (2003) · Zbl 1036.35123
[15] J. Droniou, Vanishing non-local regularization of a scalar conservation law, Electron. J. Differential Equations (2003) 117, 20pp. (electronic). · Zbl 1039.35061
[16] Fleming, W.H., Nonlinear partial differential equations—probabilistic and game theoretic methods, (), 95-128 · Zbl 0225.35020
[17] Friedman, A., Uniqueness for the Cauchy problem for degenerate parabolic equations, Pacific J. math., 46, 131-147, (1973) · Zbl 0256.35040
[18] Ishii, H., Uniqueness of unbounded viscosity solution of hamilton – jacobi equations, Indiana univ. math. J., 33, 5, 721-748, (1984) · Zbl 0551.49016
[19] E.R. Jakobsen, K.H. Karlsen, Continuous dependence estimates for viscosity solutions of integro-pdes, preprint. · Zbl 1082.45008
[20] E.R. Jakobsen, K.H. Karlsen, A “maximum principle for semicontinuous functions” applicable to integro-partial differential equations, preprint. · Zbl 1105.45006
[21] Lions, P.-L., Generalized solutions of hamilton – jacobi equations, research notes in mathematics, vol. 69, (1982), Pitman (Advanced Publishing Program) Boston, MA
[22] Sayah, A., Équations d’hamilton – jacobi du premier ordre avec termes intégro-différentiels. I. unicité des solutions de viscosité, II. existence de solutions de viscosité, Comm. partial differential equations, 16, 6-7, 1057-1093, (1991) · Zbl 0742.45004
[23] Souganidis, P.E., Existence of viscosity solutions of hamilton – jacobi equations, J. differential equations, 56, 3, 345-390, (1985) · Zbl 0506.35020
[24] Woyczyński, W.A., Lévy processes in the physical sciences, (), 241-266 · Zbl 0982.60043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.